Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 78, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 21, 2011, 4:30 AM CDT for Jackson County, Florida. It took effect at Jun 21, 2011, 1:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 4:30 AM CDT (09:30 UTC)
- In effect from
- Jun 21, 2011, 1:00 PM CDT
- Expired
- Jun 21, 2011, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2844 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS82 KTAE 210930 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT TUE JUN 21 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .ALTHOUGH LOW LEVEL MOISTURE WILL NOT BE ALL THAT LOW THIS AFTERNOON...TEMPERATURES APPROACHING 100 DEGREES WILL STILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR UP TO 4 HOURS. RELATIVE HUMIDITY VALUES SHOULD REBOUND QUICKLY DURING THE EVENING HOUR WITH THE PASSAGE OF THE SEA-BREEZE FRONT. FLZ011-212200- /O.NEW.KTAE.FW.W.0078.110621T1800Z-110621T2200Z/ JACKSON- 430 AM CDT TUE JUN 21 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 21, 3:30 AM CDT, 1 hour earlier.
Area forecast discussion, Jun 21, 3:30 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EDT TUE JUN 21 2011
.SYNOPSIS...WITH THE UPPER LEVEL RIDGING STILL HOLDING IN OVER THE
SE U.S....ANOTHER MOSTLY SUNNY AND HOT DAY WAS EXPERIENCED ACROSS
MUCH OF THE CWA ON MONDAY. MARIANNA (MAI) WAS THE TOP SPOT ONCE
AGAIN WITH A HIGH OF 102 DEGREES...WHICH IS UNBELIEVABLY THE 9TH
TIME THEY HAVE REACHED 102 OR GREATER THIS MONTH. IN FACT...THIS
BRINGS THEIR AVERAGE HIGH TEMP FOR THE MONTH OF JUNE UP TO A BLAZING
101.1 DEGREES. THE SEA BREEZE FRONTS WERE A BIT MORE CONVECTIVELY
ACTIVE THAN THEY WERE ON SUNDAY...WITH A THIN BAND OF SHOWERS AND
THUNDERSTORMS ABLE TO DEVELOP NEAR THE FLORIDA BIG BEND AND
PANHANDLE BORDERS WITH ALABAMA AND GEORGIA. HOWEVER...OVERALL
COVERAGE WAS AROUND 20 PERCENT AT BEST...WITH ONLY A FEW LOCATIONS
RECEIVING A WETTING RAINFALL. ANY REMAINING SHOWERS HAVE LONG SINCE
DISSIPATED AS OF MIDNIGHT EDT...AND SKIES ARE ONCE AGAIN MOSTLY
CLEAR WITH TEMPERATURES GRADUALLY FALLING THROUGH THE 80S. IT IS
ALSO BECOMING QUITE HUMID ACROSS THE REGION EARLY THIS MORNING...AS
ONSHORE FLOW FROM THE GULF OF MEXICO CONTINUES TO ADVECT IN 70+
DEGREE DEWPOINTS...WITH A VERY MUGGY 83/78 REPORTED AT TYNDALL AIR
FORCE BASE. OVER OUR COASTAL WATERS...WINDS ARE GENERALLY OUT OF THE
SOUTHWEST AT 10 TO 15 KTS...BUT SOME 15 TO 20 KT WINDS OUT OF THE S
TO SSE ARE BUILDING OFF TO OUR SOUTH AND WEST OUT IN THE OPEN GULF
WATERS.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)...FOR THOSE WHO ARE TIRED OF
THE SEEMINGLY ENDLESS STRETCH OF TRIPLE DIGIT OR NEAR TRIPLE DIGIT
HEAT...MEANINGFUL CHANGES TO THE SYNOPTIC PATTERN ARE ABOUT TO COME
TO FRUITION. THIS NEW PATTERN...WHICH WILL SUBSTANTIALLY INCREASE
OUR RAIN CHANCES AND REDUCE OUR DAYTIME HIGH TEMPERATURES FOR THE
MIDDLE AND END OF THE WEEK...WILL BE GOVERNED BY A FAIRLY POTENT MID
LATITUDE CYCLONE...WHICH WILL MOVE EASTWARD FROM THE PLAINS STATES
TO THE GREAT LAKES DURING THE NEXT FEW DAYS. THIS LARGE SCALE LOW
PRESSURE SYSTEM WILL BREAK DOWN THE UPPER LEVEL RIDGE (WHICH HAS
BEEN RESPONSIBLE FOR OUR MOST RECENT HEAT WAVE)...AND REPLACE IT
WITH A TROF AXIS THAT WILL REACH DOWN TO THE NORTHERN GULF OF MEXICO
TO THE EAST OF THE MS RIVER. THIS WILL PRODUCE AN AMPLE SUPPLY OF
DEEP LAYER MOISTURE FROM THE GULF OF MEXICO WHICH WILL GRADUALLY
BECOME ENTRAINED INTO OUR REGION...FIRST ENHANCING THE SEA BREEZE
INDUCED SHOWERS AND THUNDERSTORMS ON WEDNESDAY...AND THEN ALLOWING
FOR MORE ORGANIZED CONVECTION TO DEVELOP ON THURSDAY AND FRIDAY. FOR
TODAY...HOWEVER...THE UPPER LEVEL RIDGE WILL STILL BE DOMINANT...SO
WE CAN EXPECT ONE MORE DAY WITH NEAR 100 DEGREE HIGHS OVER MUCH OF
THE INTERIOR WITH THE USUAL HOT SPOTS LIKELY REACHING 101 OR 102.
ALSO...EXPECT THE TREND OF THE GRADUALLY INCREASING SEA BREEZE
CONVECTION TO CONTINUE...WITH 20-30 PERCENT RAIN CHANCES FOR THIS
AFTERNOON.
.LONG TERM...(FRIDAY THROUGH NEXT TUESDAY)...
THE UPCOMING WEEKEND WILL FEATURE AN UPPER LEVEL PATTERN CONSISTING
OF BROAD RIDGING ACROSS THE SOUTHERN PLAINS FOLLOWED DOWNSTREAM BY
LONGWAVE TROUGHING ACROSS THE EASTERN THIRD OF THE NATION. GLOBAL
MODELS ARE STILL NOT IN ALL THAT GOOD AGREEMENT AS TO THE EXTENT OF
THE TROUGHING THAT WILL SET UP ACROSS THE SOUTHEASTERN STATES. THE
GFS REMAINS THE MOST AGGRESSIVE WITH H5 HEIGHTS ON AVERAGE 2-4DM
LOWER THAN THE ECMWF. IN THE END...THERE WOULD NOT BE A SIGNIFICANT
DIFFERENCE IN FORECAST SOLUTIONS BETWEEN THE TWO MODELS. THE GFS
WOULD GENERALLY BE COOLER DURING THE DAY AS A RESULT OF THE LOWER
HEIGHTS AND MORE CLOUD COVER...BUT LIKELY ONLY BY A FEW DEGREES.
BEST IDEA AT THIS POINT WOULD BE THE BLEND THE TWO SOLUTIONS.
TEMPERATURES THROUGH THE EXTENDED WILL FEATURE NEAR CLIMO NUMBERS OF
LOWER TO MIDDLE 90S DURING THE DAY AND LOWER TO MIDDLE 70S AT
NIGHT. BOTH MODELS AGREE THAT WE WILL SEE AN INFLUX OF MID-LEVEL
MOISTURE BY THE WEEKEND. THIS MOISTURE WILL MAKE THE ATMOSPHERE MUCH
MORE CONDUCIVE TO THE DEVELOPMENT OF AFTERNOON AND EVENING SHOWERS
AND STORMS ASSOCIATED WITH THE SEA-BREEZE AND MESO-SCALE BOUNDARIES.
AT LEAST SOME WEAK SYNOPTIC SUPPORT FROM THE UPPER TROUGH WILL AID
THIS DEVELOPMENT EVEN FURTHER. WITH THIS IN MIND WILL BE GOING WITH
AT LEAST CLIMO...AND GENERALLY ABOVE CLIMO COVERAGE OF SHOWERS EACH
DAY. AT THIS POINT...WE ARE PROB NOT LOOKING AT A COMPLETE
DROUGHT-BUSTER...BUT AT LEAST GETTING BACK TO A MORE NORMAL SUMMER
RAINFALL PATTERN FOR THIS AREA.
CONDITIONS DO NOT LOOK TO CHANGE MUCH AS WE HEAD INTO THE BEGINNING
OF THE WORK WEEK. THERE ARE SOME SIGNALS IN THE GLOBAL GUIDANCE
THAT THE UPPER RIDGE TO OUR WEST MAY TRY TO BUILD BACK EASTWARD
ALONG THE GULF COAST DURING THE MIDDLE PORTION OF NEXT WEEK. IF
THIS WERE TO OCCUR OUR DAYTIME TEMPS WOULD BEGIN TO CREEP UP AND
RAIN CHANCES CREEP BACK DOWN. HOWEVER THIS IS AT LEAST A WEEK AWAY
WITH PLENTY OF TIME TO WATCH DEVELOP.
&&
.AVIATION...LITTLE CHANGE IN PHILOSOPHY FROM THE PREVIOUS FORECAST.
HIGH PRESSURE AND CLEAR SKIES WILL ALLOW SOME PATCHY MVFR GROUND FOG
TO DEVELOP TOWARD SUNRISE AND WILL SHOW THIS POSSIBILITY AT EACH
TERMINAL. ANY MVFR RESTRICTIONS WILL LIFT QUICKLY AFTER SUNRISE
(~13Z) WITH VFR CONDITIONS PREVAILING THROUGH THE AFTERNOON/EVENING
HOURS. HI-RES GUIDANCE CONTINUES TO SHOW ONLY ISOLATED SHWR/TSTM
ACTIVITY THIS AFTERNOON...SO WILL CONTINUE WITH ONLY CB MENTION
SINCE CHANCES FOR THE RAIN AT ANY TERMINAL IS RATHER LOW. ONLY OTHER
CONCERN WILL BE WITH KVLD LATER TODAY. WEAKER SYNOPTIC FLOW SHOULD
ALLOW THE ADVANCING EAST COAST SEA-BREEZE TO PENETRATE FURTHER
INLAND THIS AFTERNOON...AND MAY POTENTIALLY BRING SOME SMOKE FROM
THE HONEY PRAIRIE WILDFIRE OVER SE GEORGIA BACK TO THE WEST. IT IS
STILL TO EARLY TO DETERMINE IF KVLD MAY BRIEFLY SEE THIS SMOKE...BUT
THE SITUATION WILL BE MONITORED BY FUTURE SHIFTS. FOR NOW WILL LEAVE
SMOKE MENTION OUT OF THE KVLD TAF.
&&
.MARINE...AN ELONGATED RIDGE OF SURFACE HIGH PRESSURE WILL REMAIN
ORIENTED EAST TO WEST NEAR OR JUST SOUTH OF THE COASTAL WATERS
THROUGH THE MUCH OF THE PERIOD. THIS WILL KEEP ONSHORE WINDS OVER
THE MARINE AREA WHICH WILL BE ENHANCED BY THE SEA BREEZE OVER THE
NEARSHORE WATERS DURING THE AFTERNOON AND EVENING HOURS. THIS LOCAL
ENHANCEMENT WILL DIMINISH TOWARDS THE END OF THE WEEK...AS AN UPPER
LEVEL TROUGH APPROACHES FROM THE WEST ACCOMPANIED BY INCREASING
CLOUD COVER AND RAIN CHANCES.
&&
.FIRE WEATHER...HIGH PRESSURE JUST SOUTH OF THE AREA WILL CONTINUE A
LIGHT SOUTHWEST FLOW ACROSS THE AREA. IT WILL BE ANOTHER HOT DAY
WITH INLAND TEMPERATURES APPROACHING 100 DEGREES. ALTHOUGH DEWPOINTS
WILL NOT BE ALL THAT LOW...THE HEAT WILL STILL ALLOW RELATIVE
HUMIDITY VALUES TO DROP INTO THE LOWER AND MIDDLE 30S ACROSS INLAND
AREAS THIS AFTERNOON. ACROSS NORTH FLORIDA...CRITICAL DURATIONS OF
THIS LOW RELATIVE HUMIDITY WILL GENERALLY NOT FORECAST BE MET...WITH
THE EXCEPTION OF AROUND MARIANNA. WITH THIS IN MIND HAVE ISSUED A
RED FLAG WARNING FOR JACKSON COUNTY. NORTHWARD INTO GEORGIA AND
SOUTHEAST ALABAMA A FEW SPOTS MAY SEE RELATIVE HUMIDITY BRIEFLY
APPROACH 30 PERCENT THIS AFTERNOON...HOWEVER CRITICAL DURATIONS ARE
NOT EXPECTED. DURING THE MIDDLE AND LATER PORTION OF THE WEEK...
INCREASINGLY MOISTURE...LOWER TEMPERATURES AND INCREASED COVERAGE OF
SHOWERS AND STORMS IS EXPECTED TO KEEP CONDITIONS ABOVE CRITICAL
LEVELS FOR ALL AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 99 73 96 74 93 / 20 10 30 20 60
PANAMA CITY 93 77 91 77 89 / 20 10 30 30 60
DOTHAN 98 74 96 73 91 / 30 20 40 30 50
ALBANY 100 74 95 74 92 / 30 20 40 30 50
VALDOSTA 101 72 98 72 92 / 20 10 30 20 60
CROSS CITY 97 74 96 74 91 / 20 10 30 20 60
APALACHICOLA 93 77 92 77 89 / 20 10 20 20 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FOR JACKSON COUNTY FROM 1 PM CDT TO 5 PM CDT
THIS AFTERNOON.
GM...NONE.
&&
AVIATION/FIRE WX/LONG TERM...MROCZKA
PUBLIC/MARINE...GOULDHazardous weather outlook, Jun 21, 3:29 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 429 AM EDT TUE JUN 21 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 429 AM EDT TUE JUN 21 2011 /329 AM CDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...YET ANOTHER PARTLY TO MOSTLY SUNNY AND HOT DAY IS ANTICIPATED ACROSS THE REGION...WITH HIGHS RANGING FROM THE UPPER 90S TO LOWER 100S OVER THE INTERIOR AND LOWER TO MIDDLE 90S NEAR THE COAST. THESE TEMPERATURES WHEN COMBINED WITH AFTERNOON DEWPOINTS...(WHICH WILL BE HIGHER NEAR THE COAST) WILL PRODUCE HEAT INDEX READINGS BETWEEN 102 AND 107 DEGREES ACROSS THE TRI-STATE AREA. ALSO...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE FRONT THIS AFTERNOON...SOME OF WHICH COULD LINGER INTO THE EVENING HOURS WELL INLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... RAIN CHANCES WILL BE ON THE INCREASE AND AFTERNOON HIGH TEMPERATURES WILL BE ON THE DECREASE FOR THE REMAINDER OF THE WEEK...AS AN UPPER LEVEL TROUGH WILL REPLACE THE CURRENT UPPER LEVEL RIDGE. THIS TROUGH WILL PROVIDE A FEED OF AMPLE DEEP LAYER MOISTURE FROM THE GULF OF MEXICO WHICH WILL ENHANCE THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SEA BREEZE. IT ALSO MAY ALLOW FOR MORE ORGANIZED CONVECTION TO DEVELOP AND PROPAGATE INLAND FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.